MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA H CEMENTLESS STEM; CEMENTLESS FEMORAL STEM SIZE 2 STD SHORT NECK

MEDACTA INTERNATIONAL SA QUADRA H CEMENTLESS STEM; CEMENTLESS FEMORAL STEM SIZE 2 STD SHORT NECK
Catalog Number 01.12.22SN
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 27 july 2017 the medical affairs made the following analysis: postoperative femoral fracture occurred 1 month after primary cementless tha.Femoral fractures are a possible, literature described adverse event after tha.They may be due to the normal intraoperative bone weakening caused by the femoral preparation.No reason in this case to suspect a defective implant.Batch review performed on 31 july 2017: lot 132364: (b)(4) items manufactured and released on 02 august 2013.Expiration date: 2018-06-30.No anomalies found related to the reported issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery 1 month after primary due to bone fracture and stem subsidence.The revision surgery was completed successfully.
 
Additional Manufacturer Narrative
On (b)(6) 2017 the (b)(4) project manager performed a visual inspection of the retrieved items and commented as follows.The stem showed a coating totally present in the entire body, due to the short time of the implant in the patient.Fibrotic tissue was noticed inside some macrostructures and the neck had some signs on the inferior part, probably occurred during extraction.The ceramic ball head showed some signs on the rim and one on the surface due to removal.From the received parts it is not possible to determine the root cause of the event.

Brand Name
QUADRA H CEMENTLESS STEM
Common Device Name
CEMENTLESS FEMORAL STEM SIZE 2 STD SHORT NECK
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6763328
Report Number3005180920-2017-00442
Device Sequence Number1967571
Product Code JDI
UDI-Device Identifier07630030802621
UDI-Public07630030802621
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number01.12.22SN
Device Lot Number132364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR